Oklahoma, 2010Hail and Damaging Winds in Oklahoma, September 15, 2010
September 15, 2010 · NWS TSA · 4 events in 2 counties and zones
A line of strong to severe thunderstorms moved into northeastern Oklahoma from Kansas during the evening of the 15th, resulting in a few reports of damaging wind and hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe thunderstorms moved into northeastern Oklahoma from Kansas during the evening of the 15th, resulting in a few reports of damaging wind and hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 15, 6:48 PM CST, 2 hours 22 minutes earlier.
Area forecast discussion, Sep 15, 6:48 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
748 PM CDT WED SEP 15 2010
...UPDATE...
.DISCUSSION...
SENT UPDATE GIVEN CURRENT RADAR TRENDS. HP SUPERCELLS WILL LIKELY
MOVE INTO FAR NORTHEAST OKLAHOMA THIS EVENING WITH THE POTENTIAL
FOR VERY LARGE HAIL AND DAMAGING WINDS. STORMS COULD REMAIN
DISCRETE FOR THE NEXT COUPLE OF HOURS WHICH WOULD ENHANCE THE
TORNADO THREAT. STORMS SHOULD DEVELOP MORE INTO LINEAR MCS BY LATE
EVENING...WITH A CONTINUED THREAT FOR DAMAGING WIND THREAT
AND CONVECTIVE CLUSTER PUSHES SOUTHEAST.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...06
LONG TERM....12
Hazardous weather outlook, Sep 15, 7:55 PM CST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
855 PM CDT WED SEP 15 2010
ARZ001-002-010-011-019-020-029-OKZ049-053>076-161000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
854 PM CDT WED SEP 15 2010
...SEVERE THUNDERSTORMS LIKELY NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS
EVENING...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO. RISK...ELEVATED.
AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
ONGOING SEVERE THUNDERSTORMS IN SOUTHEAST KANSAS ARE MOVING
SOUTHWARD INTO NORTHEAST OKLAHOMA. THESE STORMS HAVE PRODUCED
TORNADOES... LARGE HAIL... AND DAMAGING WINDS OVER THE PAST FEW
HOURS. THIS ACTIVITY IS UNDERGOING A TRANSITION FROM DISCRETE
CELLS INTO A MESOSCALE CONVECTIVE COMPLEX. THIS WILL LESSEN THE
TORNADO THREAT WITH TIME. HOWEVER... LARGE HAIL AND DAMAGING WINDS
REMAIN LIKELY WITH THE STRONGER CONVECTION AS IT CONTINUES TO MOVE
SOUTHEASTWARD.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
SHOWERS WITH A FEW THUNDERSTORMS MAY BE ONGOING THURSDAY MORNING
ALONG AND AHEAD OF A SOUTHWARD MOVING COLD FRONT. THE FRONT WILL
STALL NEAR THE INTERSTATE 40 CORRIDOR THURSDAY AFTERNOON WITH A
FEW ISOLATED THUNDERSTORMS POSSIBLE NEAR THE BOUNDARY.
HIGH PRESSURE ALOFT WILL BUILD ACROSS THE AREA OVER THE WEEKEND
RESULTING IN DRY WEATHER AND HOT TEMPERATURES THROUGH THE EARLY
PART OF NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Sep 15, 9:03 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1003 PM CDT WED SEP 15 2010
OKZ056>058-061>063-160400-
CRAIG OK-DELAWARE OK-MAYES OK-NOWATA OK-OTTAWA OK-ROGERS OK-
1003 PM CDT WED SEP 15 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN ROGERS...NORTHERN DELAWARE...CRAIG...OTTAWA...
NOWATA AND NORTHWESTERN MAYES
AT 1003 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PEORIA TO BLUEJACKET TO 3 MILES NORTH OF
NOWATA...MOVING SOUTHEAST AT 25 MPH.
A LARGE PORTION OF NORTHEASTERN ROGERS...NORTHERN DELAWARE...CRAIG...
OTTAWA...NOWATA AND NORTHWESTERN MAYES COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 1100 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3699 9461 3660 9461 3655 9483 3645 9548
3695 9580 3695 9579 3700 9579
TIME...MOT...LOC 0303Z 324DEG 23KT 3690 9462 3680 9506
3671 9560Thunderstorm Wind, Osage
- When
- September 15, 9:10 PM CST
- Where
- Osage County, 3.65 mi NE of Okesa
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.753, -96.078
Thunderstorm winds were estimated by the media to gust to near 60 mph west of Bartlesville.
Hail, Osage
- When
- September 15, 9:10 PM CST
- Where
- Osage County, 5.97 mi ENE of Okesa
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.752, -96.030
Hail, Washington
- When
- September 15, 9:15 PM CST
- Where
- Washington County, 0.5 mi W of Bartlesville
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.750, -96.009
Thunderstorm Wind, Osage
- When
- September 15, 10:00 PM CST
- Where
- Osage County, 1 mi SSE of Barnsdall
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Post Office
- Coordinates
- 36.557, -96.163
Strong thunderstorm wind blew down large tree limbs, some of which landed on a home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, September 15, 2010$150 million · EF0 · 51 events
- Tornado and Flash Flooding in Missouri, September 15 to 16, 2010$179,000 · EF0 · 30 events
- Flash Flooding and Damaging Winds in Kansas, September 15 to 16, 2010$210,000 · 59 kt wind · 9 events
- Flooding and Hail in Minnesota, September 15 to 16, 2010$15,000 · 1.75 in hail · 13 events
- Hail in Iowa, September 15, 2010$24,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Minnesota, September 15, 2010$15,000 · 1.5 in hail · 8 events
- Flash Flooding and Flooding in Kansas, September 15, 20101 in hail · 9 events
- Hail and Damaging Wind in Oklahoma, September 15, 20102.75 in hail · 8 events
- Hail and Damaging Winds in Nebraska, September 15, 20101.5 in hail · 7 events
- Hail in South Dakota, September 15, 20101 in hail · 6 events
- Hail and Damaging Winds in Iowa, September 15, 20101 in hail · 6 events
- Flash Flood and Hail in Kansas, September 15, 2010$200 · 0.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 262562, 262563, 262560, 262561.